Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 178, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Aug 6, 2008, 10:33 PM CDT for DeKalb County, Putnam County, Tennessee. It was in force for 27 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 6, 2008, 10:33 PM CDT (03:33 UTC)
- Expired
- Aug 6, 2008, 11:00 PM CDT
- In force
- 27 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties DeKalb County, TN, Putnam County, TN
The radar
The Nashville radar (KOHX), 83 km from the middle of the area, began a volume at 03:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.6 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 826 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1877 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 34 m²/s²
- 0-3 km storm-relative helicity
- 52 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 070333
SVROHX
TNC041-141-070400-
/O.NEW.KOHX.SV.W.0178.080807T0333Z-080807T0400Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1033 PM CDT WED AUG 6 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN DEKALB COUNTY IN TENNESSEE...
WESTERN PUTNAM COUNTY IN TENNESSEE...
* UNTIL 1100 PM CDT
* AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 8 MILES WEST OF
BAXTER...OR 12 MILES NORTH OF SMITHVILLE...AND MOVING EAST AT 20
MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
BAXTER BY 1050 PM CDT...
LAT...LON 3621 8559 3613 8552 3603 8563 3602 8583
3623 8574
TIME...MOT...LOC 0333Z 274DEG 17KT 3612 8574
$$
19What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 6, 8:23 PM CDT, 2 hours 10 minutes earlier.
Area forecast discussion, Aug 6, 8:23 PM CDT, 2 hours 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 823 PM CDT WED AUG 6 2008 .UPDATE...ANOTHER WARM AND HUMID EVENING WAS OBSERVED ACROSS MID TN. TEMPS WERE IN THE 80S TO AROUND 90 WITH DEW POINTS FROM THE MID 60S TO LOWER 70S. A DIFFUSE FRONTAL ZONE WAS LOCATED TO OUR NORTH THIS EVENING...AND WAS HELPING INITIATE SCATTERED THUNDERSTORMS ACROSS KY AND ISOLATED STORMS INTO MID TN. WIND DAMAGE WAS REPORTED AT BOWLING GREEN. WE RECENTLY WARNED ON A SIMILAR LOOKING CELL OVER ROBERTSON COUNTY...AND RECEIVED A MARGINALLY SEVERE HAIL REPORT. THE OHX EVENING SOUNDING SHOWED A STEEP LOW LEVEL LAPSE RATE...BUT NOT SO MUCH IN THE MID LEVELS. SO...STORM INTENSITY SHOULD GENERALLY DIMINISH INTO THE EVENING AS BOUNDARY LAYER COOLS. WE MAY ISSUE ANOTHER WARNING OR 2...WITH BRIEF DAMAGING WINDS BEING THE MAIN POTENTIAL. THE COVERAGE OF THUNDERSTORMS SHOULD INCREASE ACROSS MID TN AS THE FRONT AND OUTFLOWS GRADUALLY SAGE SOUTHWARD TONIGHT. A FORECAST UPDATE WILL BE ISSUED THIS EVENING TO INCREASE POPS IN THE NORTH...AND LOWER POPS SLIGHTLY IN THE FAR SOUTHERN COUNTIES. && .PREV DISCUSSION... /ISSUED 326 PM CDT WED AUG 6 2008/ DISCUSSION... COLD FRONTAL BOUNDARY EXTENDS FROM SOUTHERN OH WESTWARD THROUGH THE MO BOOTHEEL. OTHER THAN A LITTLE PRECIPITATION OVER FAR EASTERN KY...CONVECTION IS LIMITED ALONG AND AHEAD OF THE BOUNDARY. GFS DATA SUGGESTS THAT TODAYS CAP WILL WEAKEN SOME AS WE MOVE INTO THIS EVENING. ADDITIONALLY...A WEAK CONVERGENCE/MOISTURE AXIS WILL SHIFT SOUTHWARD ACROSS THE MID STATE TONIGHT AS A FRONTAL BOUNDARY MOVES OVER THE AREA. WILL INCLUDE JUST 30 POPS AS DYNAMICS ARE WEAK AND THERE IS NOT MUCH ONGOING PRECIPITATION. AS WE GET INTO THURSDAY...RAIN CHANCES WILL INCREASE...PARTICULARLY OVER WESTERN TN AS THU 18Z RH PROGS POINT TO A MAXIMUM FOR THAT AREA. WILL INCLUDE 50 POPS EXCEPT FOR LIKELY POPS WESTERN ZONES. BOUNDARY WILL PUSH THROUGH THE AREA THU NT WITH DRIER AIR MOVING IN. FOR TEMPS...MAV CONTINUES TO BE TOO COOL ON LOWS...WILL TAKE THE OVER FOR PDS 1 AND 3. THE UPCOMING COOL DOWN WILL TAKE SOME TIME. 850 MB TEMPS WILL STILL BE CLOSE TO 16C FRIDAY...SO HIGH TEMPS WILL STILL REACH INTO THE UPPER 80S. IN THE EXT FCST...COOLER DRIER AIR IS EXPECTED WITH HIGHS IN THE LOWER TO MID 80S FOR SATURDAY AND SUNDAY. LOW TEMPS WILL BE A GOOD 5 TO 10 DEGREES BELOW NORMAL AS THE DRIER AIR ALLOWS FOR MORE NOCTURNAL COOLING. MOISTURE WILL RETURN NEXT WEEK WITH A SLIGHT CHANCE OF SHOWERS AND T-STORMS BY TUES AND WED. && .OHX WATCHES/WARNINGS/ADVISORIES...NONE. && 13
Hazardous weather outlook, Aug 6, 5:25 AM CDT, 17 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 525 AM CDT WED AUG 6 2008 TNZ005>011-022>034-056>066-075-077>080-093>095-071030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON- HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE- SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS- WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DEKALB-WHITE- CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE- GILES- 525 AM CDT WED AUG 6 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE WEATHER TODAY AND TONIGHT AS A FEW STORM COMPLEXES MOVE SOUTHEAST INTO MIDDLE TENNESSEE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE IS AGAIN A SLIGHT RISK OF SEVERE WEATHER ACROSS MIDDLE TENNESSEE THURSDAY AS A COLD FRONT MOVES SOUTH ACROSS THE MID STATE. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 17/MAG
In the hours before
Special weather statement, Aug 6, 9:15 PM CDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 915 PM CDT WED AUG 6 2008 TNZ008-009-028>030-070315- MACON-SMITH-SUMNER-TROUSDALE-WILSON- 915 PM CDT WED AUG 6 2008 ...THUNDERSTORMS...SOME STRONG...WILL CONTINUE TO MOVE ACROSS PARTS OF SUMNER...WILSON...AND TROUSDALE COUNTIES...AND PUSH INTO PARTS OF MACON COUNTY AND SMITH COUNTY AS WELL. HAIL TO PENNY SIZE HAS BEEN REPORTED WITH SOME OF THESE STORMS...ALONG WITH DOWNED TREES. 19
Local storm report, Aug 6, 9:27 PM CDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
927 PM CDT WED AUG 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0900 PM TSTM WND DMG 4 ENE WHITE HOUSE 36.49N 86.60W
08/06/2008 SUMNER TN STORM CHASER
SMALL TREES DOWN AND LIMBS FROM LARGER TREES DOWN IN
SUMNER COUNTY 4 MILES EAST OF WHITE HOUSE AT INTERSECTION
OF HWY 76 AND HWY 25. LOSS OF COMMERCIAL POWER REPORTED.
&&
LDAVISLocal storm report, Aug 6, 9:51 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
951 PM CDT WED AUG 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0937 PM TSTM WND DMG 3 N LEBANON 36.25N 86.32W
08/06/2008 WILSON TN LAW ENFORCEMENT
TREES DOWN NEAR HWY 231 AND CEDAR GROVE RD
&&
SHERRONLocal storm report, Aug 6, 10:11 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1011 PM CDT WED AUG 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 PM TSTM WND DMG 4 NE HARTSVILLE 36.43N 86.11W
08/06/2008 TROUSDALE TN TRAINED SPOTTER
LARGE LIMBS DOWN 4 MILES NORTHEAST OF HARTSVILLE AT HWY
10 NEAR HWY 25
&&
LDAVISLocal storm report, Aug 6, 10:17 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1017 PM CDT WED AUG 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1010 PM TSTM WND DMG 3 NE LAFAYETTE 36.56N 85.99W
08/06/2008 MACON TN LAW ENFORCEMENT
TREE DOWN 3 MILES NORTHEAST OF LAFAYETTE
&&
LDAVISLocal storm report, Aug 6, 10:31 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1031 PM CDT WED AUG 06 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0942 PM TSTM WND DMG 2 S HARTSVILLE 36.36N 86.16W
08/06/2008 TROUSDALE TN EMERGENCY MNGR
NUMEROUS TREES DOWN ON HWY 141. HWY 141 IS BLOCKED.
&&
LDAVISThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 6, 8:04 PM CDT | Severe Thunderstorm Warning | OHX | Robertson | 26 min |
| Aug 6, 8:33 PM CDT | Severe Thunderstorm Warning | OHX | Davidson, Robertson, Sumner | 25 min |
| Aug 6, 9:35 PM CDT | Severe Thunderstorm Warning | OHX | Trousdale, Wilson | 25 min |
| Aug 6, 9:51 PM CDT | Severe Thunderstorm Warning | OHX | Smith | 24 min |
| Aug 6, 9:58 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Pickett | 32 min |
| Aug 6, 9:59 PM CDT | Severe Thunderstorm Warning | OHX | Macon, Smith, Trousdale | 31 min |
| Aug 6, 10:16 PM CDT | Severe Thunderstorm Warning | OHX | Jackson | 44 min |
| Aug 6, 10:48 PM CDT | Severe Thunderstorm Warning | OHX | Jackson, Overton, Putnam | 42 min |
| Aug 6, 11:29 PM CDT | Severe Thunderstorm Warning | OHX | Fentress, Overton | 31 min |
| Aug 6, 11:36 PM CDT | Severe Thunderstorm Warning | OHX | Cumberland | 39 min |
| Aug 7, 10:08 AM CDT | Areal Flood Advisory | OHX | Giles, Lawrence, Wayne | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.